Page 1 of 2 12 LastLast
Results 1 to 10 of 17

Thread: C-diff

  1. #1

    C-diff

    My son recently had surgery (mace, monti, bladder aug, etc.) due to the post-op antibiotics he developed c-diff. He was on flagyl for 21 days. It appears to have cleared up in that he's not having diarhea, but he continues to have lose stools (more like pudding) but not the nasty smell/grit that indicates c-diff.

    How long can it take for things to firm up and what can we do to help the process? He is still taking keflex 500 once a day to ward off bladder infections until the bladder fully heals. I also give him probiotics.

    Any suggestions?
    Ugh, I've been kissed by a dog!
    Get some hot water, get some iodine ...
    -- Lucy VanPelt

  2. #2
    Senior Member zillazangel's Avatar
    Join Date
    May 2004
    Location
    North Carolina, USA
    Posts
    3,397
    My opinion is that as long as he's on the keflex the sludge will continue.

  3. #3
    There are a number of drug resistant strains of c. diff now. I would want to determine if he really has been successfully treated before doing anything to "firm up" his stool (such as using Imodium or other drugs). Has he been seen by an infectious disease specialist? What do they say?

    (KLD)

  4. #4
    No. He was seen by a GI specialist. I've been trying to get a hold of the doctor to find out what to do next.

    I really don't think it is still the c-diff. It's not that awful, foul stuff, it's not watery, it's not jelly-like, it's not stringy or grainy. It's just more like pudding. He goes after each meal to avoid accidents.

    He leaves today for college, so our options are limited. I too thought the keflex is playing a role in it.

    I read in one of the strings here that it can take up to a month to firm up after such an infection. Anyone have similar experiences?
    Ugh, I've been kissed by a dog!
    Get some hot water, get some iodine ...
    -- Lucy VanPelt

  5. #5
    Senior Member
    Join Date
    Jun 2005
    Location
    East Bay in the San Francisco area
    Posts
    8,568
    Adding a good probiotic supplement and eating yogurt daily may help in re-establishing health intestinal flora and normal stool consistency.

    All the best,
    GJ

  6. #6
    Leaving for college today? That's fantastic, PL! I'm so excited for all of you. Please tell him to have a great time while continuing to be a stellar student, and to remember to take care of himself.

    I did have that same problem with pudding poop after c. diff. In fact, it happens after I get any IV antibiotics but remain c. diff. free. ~shrugs~ It takes just over a month to get back to stool that had shape after c-diff.

    I used a combination of Imodium, Pepto Bismol, and fiber supplements in addition to oral probiotics and activia yogurt twice a day. For long when days I must be out and about, I take an Imodium, maybe two, in the a.m. but need to be very it careful as it can take me from pudding to granite in 24 hours. Pepto as needed on other days, and I use chewable fiber tablets that I don't regularly take anymore.

    Just make certain he keeps close tabs on his stool when using these hardeners so he doesn't end up plugged. At the first sign that he's getting constipated, a small serving of prunes might be all that's needed to get back to optimal.
    Last edited by thehipcrip; 08-17-2011 at 12:16 PM.
    It is easier to find men who will volunteer to die, than to find those who are willing to endure pain with patience.

    ~Julius Caesar


  7. #7
    Many thanks gjnl & thehipcrip.

    We took him to school this afternoon. He's doing great, I'm a wreck.

    I will stock up on probiotics and immodium and send them to him. Mail is pretty fast since he's only an hour from home.
    Ugh, I've been kissed by a dog!
    Get some hot water, get some iodine ...
    -- Lucy VanPelt

  8. #8
    Senior Member MikeC's Avatar
    Join Date
    Dec 2003
    Location
    Tampa, FL
    Posts
    1,227
    If he does have cdiff you may want to try a probiotic called florastor (I get it on Amazon). It says that it helps with cdiff and it helped me when I couldn't shake cdiff. Mike
    T12 Incomplete - Walking with Crutches, Injured in Oct 2003

  9. #9
    Senior Member
    Join Date
    Jun 2005
    Location
    East Bay in the San Francisco area
    Posts
    8,568
    Quote Originally Posted by MikeC View Post
    If he does have cdiff you may want to try a probiotic called florastor (I get it on Amazon). It says that it helps with cdiff and it helped me when I couldn't shake cdiff. Mike
    This (Florastor) is an good probiotic. I have purchased locally at Target and/or Costco at reasonable prices. Bio-K Plus Rx (Item CL1285) was prescribed by my infectious disease doctor when I went though a bout of C.diff. It isn't inexpensive, but you can find some reduced pricing by shopping around.

    All the best,
    GJ

  10. #10
    Florastor is expensive, here:

    http://www.iherb.com/Jarrow-Formulas...-Caps/372?at=0

    This is what studies have shown to be most helpful. Add it to a broader spectrum probiotic and the tide will turn. Good luck!
    And the truth shall set you free.

Similar Threads

  1. C Diff ?
    By addiesue in forum Care
    Replies: 16
    Last Post: 06-10-2010, 08:21 PM
  2. I have c diff....again
    By NoDecafPlz in forum Care
    Replies: 51
    Last Post: 03-21-2010, 01:44 PM
  3. Something Diff and Fun?
    By Juke_spin in forum Life
    Replies: 6
    Last Post: 09-18-2008, 04:48 AM
  4. C-diff
    By sandra beerman in forum Care
    Replies: 3
    Last Post: 05-28-2008, 11:53 PM
  5. C Diff
    By Shaky in forum Care
    Replies: 8
    Last Post: 03-05-2005, 01:10 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •